How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. Scott Your Own Question
Dr. Scott
Dr. Scott, Veterinarian
Category: Dog
Satisfied Customers: 16748
Experience:  20 years of small animal, equine and pocket pet medicine and surgery.
19741892
Type Your Dog Question Here...
Dr. Scott is online now

She has been given stomorgyl 10 to take half tablet a day,

This answer was rated:

hi , she has been given stomorgyl 10 to take half tablet a day, after 2 days she is unsteady on her feet, falling sideways while standing. Stopped tablets thinking there might be side effects but can’t find any info on the internet
JA: Hi there. I'll do all I can to help. Do the dog's eyes move from side to side? Or do they stay focused straight ahead?
Customer: focused but she is having some sort of seizure for a short while.
JA: When did the dog last see a vet? Is she taking any medications?
Customer: 3 days ago , she took stomorgyl for 2 days
JA: What's the dog's name and age?
Customer: betty , 12
JA: Is there anything else the Vet should know about Betty?
Customer: she has issue with her teeth , 1 fall out today. That’s why she is on medication
Hello there! What does Betty weigh?
Customer: replied 5 months ago.
5.7 kg
Customer: replied 5 months ago.
No , message is ok

Ok. Give me a minute to calculate the dosages she was on.

The stomorgyl contains metronidazole and spiramycin. If she was on 1/2 of a stomogyl 10 she was getting 62 mg metronidazole and 117 mg spiramycin. Both of these are low to mid range doses for her weight. Overdose of metronidazole can cause signs of neurotoxicity in dogs, such as tremors, muscle spasms, ataxia, and even convulsions. Overdose of spiramycin usually results in vomiting and diarrhea. If Betty is on the correct dosage but is showing symptoms of overdose toxicity it may be that she is hypersensitive to one or both drugs. I would not give more until you consult your vet. Once the drugs are metabolized the symptoms should resolve. If not, you may have something entirely different going on.

Customer: replied 5 months ago.
Thank you. I didn’t give anything today and I will take her back to vets tomorrow. She did vomit a few times yesterday.

That sounds like an excellent plan.

Customer: replied 5 months ago.
Thanks

You are very welcome. Good Luck!

Dr. Scott and other Dog Specialists are ready to help you